Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 161, NWS Nashville, TN

October 12, 2015Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 12, 2015, 5:59 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2015, 5:59 PM CDT (22:59 UTC)
Expired
Oct 12, 2015, 6:30 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WUUS54 KOHX 122259
SVROHX
TNC125-161-122330-
/O.NEW.KOHX.SV.W.0161.151012T2259Z-151012T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT MON OCT 12 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN MIDDLE TENNESSEE...
  MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 630 PM CDT

* AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BIG ROCK TO NEAR PARIS LANDING STATE PARK...
  MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DOVER...CLARKSVILLE...BIG ROCK...CUMBERLAND CITY...PALMYRA...
  WOODLAWN...CUNNINGHAM...INDIAN MOUND AND LAND BETWEEN THE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 8805 3667 8787 3666 8785 3663 8785
      3664 8719 3636 8740 3641 8802 3645 8806
TIME...MOT...LOC 2258Z 273DEG 53KT 3664 8777 3645 8804 

HAIL...1.00IN
WIND...60MPH
 
$$

13
2 follow-up statements
536 
WWUS54 KOHX 122315
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT MON OCT 12 2015

TNC125-161-122330-
/O.CON.KOHX.SV.W.0161.000000T0000Z-151012T2330Z/
STEWART TN-MONTGOMERY TN-
615 PM CDT MON OCT 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN STEWART AND MONTGOMERY COUNTIES...

AT 614 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FORT CAMPBELL TO DOVER...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DOVER...CLARKSVILLE...BIG ROCK...CUMBERLAND CITY...PALMYRA...
WOODLAWN...CUNNINGHAM AND INDIAN MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3664 8719 3636 8740 3641 8794 3663 8778
TIME...MOT...LOC 2314Z 273DEG 53KT 3663 8751 3644 8778 

HAIL...0.75IN
WIND...60MPH
 
$$

13
612 
WWUS54 KOHX 122327
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
627 PM CDT MON OCT 12 2015

TNC125-161-122337-
/O.EXP.KOHX.SV.W.0161.000000T0000Z-151012T2330Z/
STEWART TN-MONTGOMERY TN-
627 PM CDT MON OCT 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEWART AND MONTGOMERY
COUNTIES WILL EXPIRE AT 630 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS OF 30 TO 40 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3664 8719 3636 8740 3641 8794 3663 8778
TIME...MOT...LOC 2325Z 273DEG 53KT 3663 8751 3644 8778 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 5:10 PM CDT, 49 minutes earlier.

Area forecast discussion, Oct 12, 5:10 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT MON OCT 12 2015

.UPDATE...
UPDATED SUTIE OF FORECAST PRODUCTS AGAIN WITH CONVECTION NOW
DEVELOPING TO THE W OF STEWART CO AND MOVING EWD TO RAISE POPS
ACROSS FAR NW PORTIONS OF MID STATE ACCORDINGLY.
&&

.PREV DISCUSSION...

UPDATE...
FOR TIMING PURPOSES OF MOST SHWR/TSTM ACTIVITY ARRIVING AFTER
13/00Z...HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO ADD A
LATE THIS AFTERNOON ZONE GROUPING TO THE ZONE FORECAST PRODUCT.
&&

31
Hazardous weather outlook, Oct 12, 5:03 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT MON OCT 12 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-131015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT MON OCT 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL MOVE IN LATER THIS
AFTERNOON AND EVENING ACROSS THE MID STATE. SOME STRONGER STORMS
MAY DEVELOP AND COULD PRODUCE GUSTY WINDS. SHOWERS AND
THUNDERSTORMS SHOULD BE OUT OF THE AREA JUST AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 12, 5:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT MON OCT 12 2015

TNZ005-006-122315-
MONTGOMERY TN-STEWART TN-
545 PM CDT MON OCT 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND NORTHWESTERN
MONTGOMERY COUNTIES UNTIL 615 PM CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF CADIZ TO 10
MILES WEST OF PARIS LANDING STATE PARK...AND MOVING EAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DOVER...CLARKSVILLE...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE
LAKES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3666 8785 3663 8785 3664 8741 3636 8778
      3635 8798 3645 8806 3653 8803 3660 8804
      3663 8806 3664 8806 3665 8807 3668 8805
TIME...MOT...LOC 2244Z 272DEG 51KT 3688 8771 3645 8826

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 5:45 PM CDTSpecial Weather StatementOHXStewart30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.